Share this:
sallyharper
@sallyharper

Posts: 15
Joined: Apr 12, 2018

Disturbing, detailed dreams

Posted by @sallyharper, Fri, Apr 13 9:43am

Anyone else have disturbing, detailed dreams every time you go to sleep even for a nap? I wake up screaming sometimes which is horrific. This has been going on for several years now and makes me dread sleeping. Also, often accompanied with horrible headaches which has been a lifelong issue. Would appreciate any input. Thanks!

Liked by Parus

REPLY

I do not know what medications you take ( if any) but sometimes the side effects may include disturbing, vivid dreams. Check with your doctor or pharmacist. Also consider being checked for sleep apnea.
All the best,
Helen

@sallyharper I have read if you take melatonin that it is best to not take more than 3mg because any more than that can cause nightmares. Are you taking that by any chance? I do use it often but I keep it to 3mg or less and have no problems with it.
JK

@bernese53

I do not know what medications you take ( if any) but sometimes the side effects may include disturbing, vivid dreams. Check with your doctor or pharmacist. Also consider being checked for sleep apnea.
All the best,
Helen

Jump to this post

Thanks!

Liked by Parus

@contentandwell

@sallyharper I have read if you take melatonin that it is best to not take more than 3mg because any more than that can cause nightmares. Are you taking that by any chance? I do use it often but I keep it to 3mg or less and have no problems with it.
JK

Jump to this post

Thank you!

@sallyharper Hi, Sally! That sounds horrible and would make it difficult to go to sleep if you have that expectation. Because of chronic pain, I am varying doses of opioids and if I am at or below my average, I don't notice, but on really bad days, the extra medication does cause vivid dreams. Not always bad, but difficult to wake up after the effects of medication. I am guessing that is not your issue, but many meds will have that listed as, at least, a rare side effect.
Gary

@gman007

@sallyharper Hi, Sally! That sounds horrible and would make it difficult to go to sleep if you have that expectation. Because of chronic pain, I am varying doses of opioids and if I am at or below my average, I don't notice, but on really bad days, the extra medication does cause vivid dreams. Not always bad, but difficult to wake up after the effects of medication. I am guessing that is not your issue, but many meds will have that listed as, at least, a rare side effect.
Gary

Jump to this post

i understand. Thanks for your input!

Hi, @sallyharper — wondering how you are doing and how it's going with the disturbing dreams and headaches?

@lisalucier

Hi, @sallyharper — wondering how you are doing and how it's going with the disturbing dreams and headaches?

Jump to this post

Thanks for asking. Still dreaming, but started on Lithium and seems to help moderately with the screaming.

@lisalucier

Hi, @sallyharper — wondering how you are doing and how it's going with the disturbing dreams and headaches?

Jump to this post

Hi, @sallyharper — I thought you might also like to meet some of the other members on Connect who have talked about disturbing dreams or nightmares, like @suzmay @efexfreeforever @parus @macjane @muriel66 @robbinr and @lafaye. Hoping they might share some of their experiences with nightmares and have some insights on what they've learned and what has helped them, if anything.

@peach414144 @jimhd may also have some thoughts on this.

Thanks for mentioning the Lithium, @sallyharper. Are you finding you are experiencing any side effects from it so far?

@lisalucier

Hi, @sallyharper — wondering how you are doing and how it's going with the disturbing dreams and headaches?

Jump to this post

Hi Sally. @sallyharper

I hope that Lithium will increase the good benefit as you continue taking it.

Jim

@contentandwell

@sallyharper I have read if you take melatonin that it is best to not take more than 3mg because any more than that can cause nightmares. Are you taking that by any chance? I do use it often but I keep it to 3mg or less and have no problems with it.
JK

Jump to this post

@contentandwell Thank you for mentioning this. My primary suggested 10 mg-waaay too much. I know this now. I do have nightmares due to past trauma. After talking with the pharmacist about meds and supplements-BINGO. The large dose of melatonin were contributing to the worsening of nightmares.

@sallyharper Not knowing your history it is hard to say what may be causing thus. I am an adult survivor of extreme abuse. I have PTSD and a dissociative disorder. Nightmares are terrifying and terribly disruptive to adequate rest. I hope the lithium helps you. Keep us posted as you can.

@contentandwell

@sallyharper I have read if you take melatonin that it is best to not take more than 3mg because any more than that can cause nightmares. Are you taking that by any chance? I do use it often but I keep it to 3mg or less and have no problems with it.
JK

Jump to this post

I made the horrible mistake of being so crazy exhausted that I took 20 mg of melatonin. Was way in left field for a few days…..wore my shirt wrong side out to get a pedicure and then to buy groceries. Never noticed until I loaded my groceries in the car. Bad thing is I still had exhausting dreams.

@lisalucier

Hi, @sallyharper — wondering how you are doing and how it's going with the disturbing dreams and headaches?

Jump to this post

I was a little extra sleepy for a few days, but nothing else.

@parus

@sallyharper Not knowing your history it is hard to say what may be causing thus. I am an adult survivor of extreme abuse. I have PTSD and a dissociative disorder. Nightmares are terrifying and terribly disruptive to adequate rest. I hope the lithium helps you. Keep us posted as you can.

Jump to this post

So very sorry about your abuse. Human inflicted issues are so hard to take……I had no physical abuse, but extreme emotional abuse. Mine aren’t always scary just detailed and go on and on. I’ve shared with my daughter who is a therapist and she gets exhausted just hearing all the details. Think the lithium is helping and plan to continue. Thanks!

Please login or register to post a reply.